Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Trial And Error per MD!
Feb 11, 2003

Hello and thank you for your help! I've been positive for more then 6 years now. Before my treatment my viral load was over 225,000 and CD4=169. I was taking Viracept, Epivir, Zerit(I took this meds for about 3&1/2 years), my viral load was unditactable and CD4 over 600. About two months ago started feeling joint and muscle pain, rapid heart beat, light headed very dizzie at times and tired. I started to do some research and everything pointed to Zerit so I told my doctor and he decided to use Combivir....and I quote "to simplify my life and treatment" and I am pretty sure he meant. I told him I had Combivir in the first cocktail and that it made me very sick. He insisted telling me that it may not happen again. So, I wanted to be compliant with my meds....well that weekend I ended up in ER due to severe vomiting and unstopleable diahrrea. I was told to stop Combivir and go back and see my doctor. So, I did. He told me to stop all my meds because my numbers allow it. He sent me to do a genotype test. It has been 3 weeks now and my genotype has not comeback with results and in the mean time I am off meds :-). I know I have to wait but now I have more chills at night and for some reason I am itching a lot. My soborrheic dermartitis is getting worse, I use nizoral and desowen cream, I also take benadryl for the itching. I also complained of being tired but he insists that I am ok even when I dont feel like it. Was his desicion a good or bad one? Because of my overall health I know it is possible to take a break from the meds but what would happen if my viral load starts jumping up? What about this itching and chills...and more severe flare ups in my face? Can I suggest my doctor or dermatologist about taking Diflucan for my face redness? Will I be able to start Viracept, Epivir...? Thank you for your valueble time.

Response from Dr. Henry

Some symptoms can flare up (such as seborrhea) when treatment is stopped. Stress can also aggravate alot of that so it can be hard to sort out. If you never failed therapy you should have a wide range of options including the Viracept and 3TC. For your old regimen you could have switched the D4T to abacavir, tenofovir or some other drugs. It seems unlikely that your genotype would show much. In general I am not comfortable stopping meds in someone who had a CD4 count < 200 like yourself. I would discuss the possibility of restarting a new regimen with your HIV doc. KH



Previous
HIV treament
Next
Insomnia

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement